Optimal bandwidth selection for local linear estimation of discontinuity in density

Hugo Borges Jales, Jun Ma, Zhengfei Yu

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We derive an optimal bandwidth selection rule for estimating a function of two one-sided limits of the probability density function at two cut-off points by the local linear estimation method. Our rule follows Arai and Ichimura (2015, AI, hereafter)’s principle and selects two bandwidths simultaneously, one for each cut-off point. Simulation results are presented. We also illustrate the usefulness of the method in an empirical application.

Original languageEnglish (US)
Pages (from-to)23-27
Number of pages5
JournalEconomics Letters
Volume153
DOIs
StatePublished - Apr 1 2017

Fingerprint

Bandwidth
Discontinuity
Probability density function
Simulation
Usefulness

Keywords

  • Bandwidth selection
  • Density discontinuity
  • Local linear estimation

ASJC Scopus subject areas

  • Finance
  • Economics and Econometrics

Cite this

Optimal bandwidth selection for local linear estimation of discontinuity in density. / Borges Jales, Hugo; Ma, Jun; Yu, Zhengfei.

In: Economics Letters, Vol. 153, 01.04.2017, p. 23-27.

Research output: Contribution to journalArticle

@article{64d6d71c376d4c3a89fe9762aed36213,
title = "Optimal bandwidth selection for local linear estimation of discontinuity in density",
abstract = "We derive an optimal bandwidth selection rule for estimating a function of two one-sided limits of the probability density function at two cut-off points by the local linear estimation method. Our rule follows Arai and Ichimura (2015, AI, hereafter)’s principle and selects two bandwidths simultaneously, one for each cut-off point. Simulation results are presented. We also illustrate the usefulness of the method in an empirical application.",
keywords = "Bandwidth selection, Density discontinuity, Local linear estimation",
author = "{Borges Jales}, Hugo and Jun Ma and Zhengfei Yu",
year = "2017",
month = "4",
day = "1",
doi = "10.1016/j.econlet.2017.01.024",
language = "English (US)",
volume = "153",
pages = "23--27",
journal = "Economics Letters",
issn = "0165-1765",
publisher = "Elsevier",

}

TY - JOUR

T1 - Optimal bandwidth selection for local linear estimation of discontinuity in density

AU - Borges Jales, Hugo

AU - Ma, Jun

AU - Yu, Zhengfei

PY - 2017/4/1

Y1 - 2017/4/1

N2 - We derive an optimal bandwidth selection rule for estimating a function of two one-sided limits of the probability density function at two cut-off points by the local linear estimation method. Our rule follows Arai and Ichimura (2015, AI, hereafter)’s principle and selects two bandwidths simultaneously, one for each cut-off point. Simulation results are presented. We also illustrate the usefulness of the method in an empirical application.

AB - We derive an optimal bandwidth selection rule for estimating a function of two one-sided limits of the probability density function at two cut-off points by the local linear estimation method. Our rule follows Arai and Ichimura (2015, AI, hereafter)’s principle and selects two bandwidths simultaneously, one for each cut-off point. Simulation results are presented. We also illustrate the usefulness of the method in an empirical application.

KW - Bandwidth selection

KW - Density discontinuity

KW - Local linear estimation

UR - http://www.scopus.com/inward/record.url?scp=85011371168&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85011371168&partnerID=8YFLogxK

U2 - 10.1016/j.econlet.2017.01.024

DO - 10.1016/j.econlet.2017.01.024

M3 - Article

VL - 153

SP - 23

EP - 27

JO - Economics Letters

JF - Economics Letters

SN - 0165-1765

ER -